Fat accumulatioin other than facial
May 23, 2008
Hi Dr. Pierone
I've had scuptra injections with reasonable results. The real problems for me are a HUGE buffalo hump and lumps of fat at the nape of the neck and bullfrog neck. I'm nearly sixty, late diagnosis of AIDS in 1998 at age 50, 52 T cells, VL in the millions and 3 OI's(pcp,mac,thrush),also silent heart attack a few months prior. Yes, a poster boy for lipo. I live on disability, am dual eligible for Medicare/Medicaid. How do I go about having liposuction or surgery to remove the lumps paid? I have sleep apnea largely caused by the lumps and have tried the breathing mask but was unable to tolerate it.Also had sinus/septum surgery last year-no improvement I've bee undetectable for 6 years and last cd4 was 960 a month ago. Where do I begin the process, what else can I do to get help? Thanks for listening.
Response from Dr. Pierone
I am sorry to hear about your plight and medication-related side effects. The first question always is whether your current antiretroviral regimen is contributing to the lipohypertrophy and buffalo hump? With the advent of new antiretroviral medications like Isentress and Intelence we have been able to transition many patients to less toxic therapy. If you are on a protease inhibitor you should discuss changing this medication with your provider.
Serostim is sometimes useful for shrinking a buffalo hump and lessening lipohypertrophy, at least while it is continued. This is not an approved indication for Serostim, so getting it approved may be a challenge.
In order to get liposuction for the abnormal fat accumulation you will need to find a doctor with expertise with the procedure as a start. Then you will almost certainly need to advocate with your Medicare carrier to cover the procedure for medical necessity. This will probably be an uphill battle, but one worth pursuing.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Vaginal Fluid
- Does HIV Cause Vaginal Discharge?
- Is Itchy Skin A Symptom Of AIDS?
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.